5

A class of blood pressure medications called angiotensin converting enzyme inhibitors (ACEI, e.g. lisinopril, benazepril, etc) sometimes have a side effect of angioedema, usually manifesting as lip swelling. As described in that link, angioedema is also part of some types of allergic reactions. In those cases it is generally treated with steroids, antihistamines, and bronchodilators. However, ACEI angioedema is a bradykinin-mediated, a side effect of the drug’s mechanism of action rather than an IgE (immune system) mediated allergic reaction.

Are steroids (glucocorticoids) helpful for treatment of ACEI angioedema?

2

Unfortunately the answer to your question is we simply do not know.

There have been no trials of antihistamines or corticosteroids for ACEI associated angioedema and these treatments are of unproven efficacy and may be ineffective, despite often be used as standard therapy.

http://www.racgp.org.au/download/documents/AFP/2011/December/201112andrew.pdf

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.